MAUDE Adverse Event Report: COVIDIEN SURGICAL UNKNOWN TRI STAPLE PRODUCT; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL UNKNOWN TRI STAPLE PRODUCT; STAPLE, IMPLANTABLE
Model Number UNKNOWN TRI STAPLE PRODUCT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant medical product: sigtrsb60amt 60mm med thk reinforced rel (lot#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post-operatively on a pneumothorax single-port video-assisted thoracoscopic surgery (vats), patient coughed up bloody sputum and found about three staples in it about two weeks after surgery.The staples that were coughed up were neatly formed into type b staples.It was noted that two reloads were used and had an issue.
 
Additional Manufacturer Narrative
Correction: d1, d3 (mfr name, street 1), d4 (model #, catalog #), g1 (mfr contact first name, last name, postal code, email, phone number).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
UNKNOWN TRI STAPLE PRODUCT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22324860
Report Number1219930-2025-02728
Device Sequence Number8988552
Product Code GDW
UDI-Device Identifier10884521717602
UDI-Public10884521717602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN TRI STAPLE PRODUCT
Device Catalogue NumberUNKNOWN TRI STAPLE PRODUCT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown